Vol. 82, No. 1, 1979

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Embedding open 3-manifolds in compact 3-manifolds

Robert A. Messer and Alden H. Wright

Vol. 82 (1979), No. 1, 163–177
Abstract

We consider open 3-manifolds that are monotone unions of compact 3-manifolds each bounded by a torus. We give necessary and sufficient conditions for embedding such an open 3-manifold in a compact 3-manifold. We also show that if the open 3-manifold embeds in a compact 3-manifold, then it embeds in a compact 3-manifold as the complement of the intersection of a decreasing sequence of solid tori.

Mathematical Subject Classification 2000
Primary: 57N10
Milestones
Received: 3 November 1977
Published: 1 May 1979
Authors
Robert A. Messer
Alden H. Wright